[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IP] mono - STOP TAKING AMOXICILLAN!
> << He did a strep test, but of course it takes 3 days to find out the
>> results. He gave me amoxycillin, said get lots of rest (easy for him to
>> say), and sent me on my way. If the strep test is negative I have to go
>> back and see him and he will order a blood test for mono.
If you do have mono, the sore throat is just a SYMPTOM of the mono. People
who have mono and are given amoxicillin have an 80% chance of breaking out
into the WORST, MOST ITCHY AND PAINFUL RASH. It happened to me -- over my
ENTIRE body. I had to be hospitalized for 4 days because of severe
dehydration. It was so itchy that they gave me heavy duty sleeping pills,
steroids, the works. (I wasn't IDDM at the time.)
I read about it afterwards in a Brown University dermatology book when I was
trying to figure out why it happened to me. It is also well documented on
the web. Should a doctor even SUSPECT mono, he or she should NOT prescribe
"Four out of five patients with mononucleosis who are given ampicillin or
amoxicillin for their "throat infection" will develop the rash but it is
significantly darker and denser than the rash in those not given
this is from http://www.drkoop.com/conditions/ency/article/000591.htm
I took a full 7 days of amoxicillin before the rash started, and it took
three days for it to entirely cover my body, another week to clear up.
The doctor who prescribed the amoxicillin to me should have suspected mono
because I presented with exhaustion, sore throat, swollen glands, and a pain
on the left side of my abdomen when I inhaled deeply or bent over. Mono
causes the spleen to swell, not serious but they will tell you no contact
sports for several months.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml